Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 28, 2009, 5:59 PM CDT for Bedford County, Giles County, Marshall County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 5:59 PM CDT (22:59 UTC)
- Expired
- Mar 28, 2009, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 6:31 PM CDT | HAIL 0.75 | 6 W Shelbyville, TN | SPOTTER REPORTED PENNY SIZE HAIL NEAR WHEEL, TN WEST OF SHELBYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:23 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 282259
SVROHX
TNC003-055-117-282330-
/O.NEW.KOHX.SV.W.0035.090328T2259Z-090328T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
EASTERN GILES COUNTY IN MIDDLE TENNESSEE...
MARSHALL COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LEWISBURG...
* UNTIL 630 PM CDT
* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LEWISBURG TO
27 MILES SOUTH OF LEWISBURG...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHAPEL HILL BY 610 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3553 8682 3571 8673 3572 8670 3569 8664
3571 8663 3571 8654 3536 8650 3537 8658
3534 8660 3532 8667 3527 8673 3526 8681
3502 8682 3499 8685 3499 8689
TIME...MOT...LOC 2259Z 218DEG 43KT 3553 8675 3509 8682
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:57 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 2:57 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 257 PM CDT SAT MAR 28 2009 .DISCUSSION... HAVE JUST ISSUED A TOR WATCH FOR ESSENTIALLY THE WESTERN 2/3 OF CWA TIL 02Z. THIS MAY BE EXTENDED FURTHER E LATER TONIGHT AS STRONG COLD FRONT MOVES ACROSS. FRONT WILL REACH BNA AROUND 00Z. AFTER FROPA TONITE...WRAP-AROUND CLOUDINESS AND SCT -SHRA INTO SUN. WEAK HI PRES PREVAILS THEREAFTER INTO MON W/ WEAK RETURN FLOW MON AFTERNOON. MON NITE THE NEXT SYSTEM MOVES NNE ACROSS CNTRL PLAINS STATES W/ FRONT INTO CNTRL AR BY 12Z TUE. CHANCE OF SHRA W...SLITE CHANCE ELSEWHERE. FRONT MOVES INTO W TN TUE AFTERNOON AND ACROSS CWA TUE NITE...WITH LIKELY POPS. YET ANOTHER SYSTEM MOVES IN FROM W ON THU WITH HI PRES THU NITE AND FRI. CHANCE OF WAA -SHRA SAT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 39 49 35 65 / 80 20 0 10 CLARKSVILLE 37 48 33 67 / 80 20 0 10 CROSSVILLE 38 44 31 63 / 80 30 0 10 COLUMBIA 39 50 35 67 / 80 20 0 10 LAWRENCEBURG 39 51 35 68 / 80 20 0 10 WAVERLY 38 49 34 67 / 80 20 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ011-027-028-030>034- 056>066-075-077>080-093>095. && 17/MAG
Hazardous weather outlook, Mar 28, 5:02 AM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SAT MAR 28 2009 TNZ011-027-028-030>034-056>066-075-077>080-093>095-291030- PICKETT-DAVIDSON-WILSON-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 502 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWING THROUGH MIDDLE TENNESSEE TODAY, BRINGING WIDESPREAD HEAVY RAINFALL AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, AS WELL, WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. TNZ005>010-022>026-029-291030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-TROUSDALE- 502 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWING THROUGH MIDDLE TENNESSEE TODAY, BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, AS WELL, WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. ROSE
In the hours before
Local storm report, Mar 28, 5:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM FUNNEL CLOUD FAIRVIEW 35.98N 87.12W
03/28/2009 WILLIAMSON TN TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD NEAR HIGHWAY 100 NEAR
FIARVIEW, TN.
&&
LAROSALocal storm report, Mar 28, 5:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
534 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 6 SE FAIRVIEW 35.92N 87.05W
03/28/2009 E0.75 INCH WILLIAMSON TN AMATEUR RADIO
AMATUER RADIO REPORTED 3/4 INCH HAIL NEAR FERNVALE SE OF
FAIRVIEW, TN.
&&
LAROSALocal storm report, Mar 28, 5:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 6 SE FAIRVIEW 35.92N 87.05W
03/28/2009 E1.50 INCH WILLIAMSON TN AMATEUR RADIO
1.5 INCH HAIL REPORTED IN THE FERNVALE COMMUNITY SE OF
FAIRVIEW, TN.
&&
LAROSALocal storm report, Mar 28, 5:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 5 WSW BELLE MEADE 36.07N 86.94W
03/28/2009 E1.00 INCH DAVIDSON TN AMATEUR RADIO
ONE INCH HAIL REPORTED AT I-40 AND HIGHWAY 70 NEAR
BELLEVUE.
&&
LAROSALocal storm report, Mar 28, 5:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
554 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 10 ENE PULASKI 35.25N 86.87W
03/28/2009 E0.88 INCH GILES TN TRAINED SPOTTER
SPOTTER REPORTED PEA TO NICKEL SIZE HAIL NEAR BEECH HILL.
&&
LAROSALocal storm report, Mar 28, 5:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 7 NE PULASKI 35.27N 86.95W
03/28/2009 E0.88 INCH GILES TN TRAINED SPOTTER
NICKEL SIZE HAIL NE OF PULASKI.
&&
LAROSAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Stewart | 10 min |
| Mar 28, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Mar 28, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Mar 28, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 42 min |
| Mar 28, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 25 min |
| Mar 28, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 40 min |
| Mar 28, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 31 min |
| Mar 28, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 28 min |
| Mar 28, 4:55 PM CDT | Tornado Warning | OHX | Montgomery | 16 min |
| Mar 28, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 32 min |
| Mar 28, 4:59 PM CDT | Tornado Warning | OHX | Dickson, Montgomery | 31 min |
| Mar 28, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 34 min |
| Mar 28, 5:19 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 26 min |
| Mar 28, 5:22 PM CDT | Tornado Warning | OHX | Maury | 23 min |
| Mar 28, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 49 min |
| Mar 28, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 23 min |
| Mar 28, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 35 min |
| Mar 28, 5:41 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Williamson | 35 min |
| Mar 28, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Mar 28, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 36 min |
| Mar 28, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 47 min |
| Mar 28, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 34 min |
| Mar 28, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.